MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6) k.M.(b)(6).Concomitant medical products: placed at the left cia rpn: zsle-16-56-zt lot: 9111721, placed at the right cia rpn: zsle-16-56-zt lot: 9111722.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that blood leakage from the captor hemostatic valve occurred after pulling on the inner cannula of the device.Inserting a 8fr sheath into the device could make amount of bleeding less.It was later reported that leakage was not noticed during the flushing of the device.There was approximately 500cc of blood loss, however no further intervention was needed.The delivery system was completely removed from the sheath when leakage occurred.The device will be returned to the manufacturer for evaluation.No adverse effects to the patient were reported.The instructions for use that accompanies this device provides the following usage information related to the reported issue: general use information.Endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray position has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or and introduction system dilator with the valve, restricting flow.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.Visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of the device history record, instructions for use, manufacturing instructions, and quality control data.One used tffb-28-82-zt was returned for investigation.Physical examination of the returned device showed biomatter was present on all components.The captor flexor sheath assembly appeared to be crimped on the sheath tubing at the sheath collar, as if it was clamped with hemostats.The distal tip of the sheath tubing appeared slightly out of round, likely from use.The valve was returned set to the open position.The pin vise was able to be tightened.Two leak tests were performed on the captor flexor sheath assembly.For the first leak test, the distal tip of the sheath tubing was clamped with three sets of hemostats and the valve turned to the closed position.Using a syringe, room temperature water was introduced through the stopcock.No leakage was detected.For the second leak test, the valve was turned to the open position and the delivery system subassembly introduced into the sheath assembly.Using a syringe, room temperature water was introduced through the stopcock.No leakage was detected.A review of the device history record (dhr) for the final assembly and graft subassembly revealed no non-conformances documented that are related to the reported failure mode.The product instructions for use (ifu) states the following in consideration of the reported failure mode: indications for use: the zenith flex aaa endovascular graft with the z-trak introduction system is indicated for the endovascular treatment of patients with abdominal aortic or aortoiliac aneurysm having morphology suitable for endovascular repair, including: adequate iliac/femoral access compatible with the required introduction systems, non-aneurysmal infrarenal aortic segment (neck) proximal to the aneurysm: with a length of at least 15mm, with a diameter measured outer wall to outer wall of no greater than 32mm and no less than 18mm, with an angle less than 60 degrees relative to the long axis of the aneurysm, and with an angle less than 45 degrees relative to the axis of the suprarenal aorta.Iliac artery distal fixation site greater than 10mm in length and 7.5 ¿ 20mm in diameter (measured outer wall to outer wall).Potential adverse events bleeding, hematoma or coagulopathy.Instructions.1.2 main body delivery system: for added hemostasis, the captor hemostatic valve can be loosened or tightened for the introduction and/removal of ancillary devices into and out of the sheath.General use information: endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow.11.1.1.1.Remove gray-hubbed shipping stylet (from the inner cannula) and dilator tip protector (from the dilator tip).Remove peel-away sheath from back of hemostatic valve.Elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the sideport near the tip of the introducer sheath.Continue to inject a full 20cc of flushing solution through the device.Discontinue injection and close stopcock on connecting tube.11.1.1.2.Attach syringe with heparinized saline to the hub on the inner cannula.Flush until fluid exits the dilator tip.11.1.10.Docking of top cap: 11.1.10.5.Close the captor hemostatic valve on the main body introducer sheath by turning it in a clockwise direction until it stops.A definitive investigation conclusion could not be determined.Investigators could not recreate the reported failure mode.The device was tested and the reported failure was not observed.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.Cook will continue to monitor for similar complaints.The appropriate personnel have been notified of this event.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new event information to report.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8448058
Report Number1820334-2019-00690
Device Sequence Number16865755
Product Code MIH
UDI-Device Identifier10827002484174
UDI-Public(01)10827002484174(17)190815(10)8069335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2019
Device Model NumberN/A
Device Catalogue NumberTFFB-28-82-ZT
Device Lot Number8069335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR